Axisymmetric gravity currents in a porous medium

Lyle, S. and Huppert, H. E. and Hallworth, M. A. and Bickle, M. J. and Chadwick, A. (2005) Axisymmetric gravity currents in a porous medium. Journal of Fluid Mechanics, 543. pp. 293-302. DOI 10.1017/S0022112005006713

[img] PDF
LyleJ.FluidMech543(2005).pdf
Restricted to Registered users only

Download (294kB)

Abstract

The release from a point source of relatively heavy fluid into a saturated porous medium above an impermeable boundary is considered. A theoretical relationship is compared with experimental data for the rate of propagation of the front of the resulting gravity current and its shape. A motivation of the study, the problem of carbon dioxide sequestration, is briefly discussed.

Item Type: Article
Uncontrolled Keywords: 2005 AREP 2005 P IA49 Part III
Subjects: 02 - Geodynamics, Geophysics and Tectonics
Divisions: 02 - Geodynamics, Geophysics and Tectonics
06 - Part-III Projects
Journal or Publication Title: Journal of Fluid Mechanics
Volume: 543
Page Range: pp. 293-302
Identification Number: 10.1017/S0022112005006713
Depositing User: Sarah Humbert
Date Deposited: 15 Feb 2011 12:39
Last Modified: 09 Jun 2014 16:20
URI: http://eprints.esc.cam.ac.uk/id/eprint/1734

Actions (login required)

View Item View Item

About cookies